Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 6, NWS Fort Worth, TX

February 27, 2001Parker County, Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at Feb 27, 2001, 2:45 PM CST for Parker County, Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 27, 2001, 2:45 PM CST (20:45 UTC)
Expired
Feb 27, 2001, 5:45 PM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Parker County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 33 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
444 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 272052
FFWFTW
TXC367-439-272345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CST TUE FEB 27 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PARKER COUNTY IN NORTH CENTRAL TEXAS
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 545 PM CST

* AT 245 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF 
THUNDERSTORMS WITH VERY HEAVY RAIN DEVELOPING OVER PARKER AND 
TARRANT COUNTIES.  

THE GROUND IS ALREADY SATURATED FROM RECENT HEAVY RAINS AND RUNOFF FROM 
THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS. 
FLOODING OF ROADWAYS AND LOW-LYING AREAS IS ALSO POSSIBLE... 
ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3299 9773 3256 9771 3258 9704 3300 9722

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 11:29 AM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Feb 27, 11:29 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1129 AM CST TUE FEB 27 2001

UPDATING ZONES TO ADD FLASH FLOOD WATCH THIS AFTERNOON FOR AREAS
ALONG AND NORTH OF A BRECKENRIDGE...DALLAS...SULPHUR SPRINGS LINE.
ELEVATED CONVECTION IS BACK BUILDING AND SHOULD CONTINUE SINKING
SOUTHWARD THROUGHOUT THE AFTERNOON.  WATCH MAY BE EXPANDED TO INCLUDE
NEARLY ALL CWA FOR THE OVERNIGHT PERIOD.  ALSO...CANCELING REMAINING
MORNING NPW - DENSE FOG ADVISORY.  75

.FWD...FLASH FLOOD WATCH ALONG AND NORTH OF A BRECKENRIDGE...
DALLAS...SULPHUR SPRINGS LINE THIS AFTERNOON.

In the hours before

Special weather statement, Feb 27, 11:57 AM CST, 2 hours 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-272200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 AM CST TUE FEB 27 2001

...THUNDERSTORM POTENTIAL...
A COLD FRONT WILL MOVE TO NEAR A SHERMAN...DALLAS FORT WORTH TO
STEPHENVILLE LINE BY MID AFTERNOON...AS A WARM FRONT INCHES
NORTHWARD INTO THE SOUTHERN AREAS.  A WARM...MOIST AND UNSTABLE AIR
IS IN PLACE AHEAD BETWEEN THE TWO FRONTS...AND WILL AID IN THE
DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS. SOME OF THE STRONGER
THUNDERSTORMS COULD PRODUCE HAIL...BUT MOST OF IT WILL REMAIN BELOW
THREE QUARTERS OF AN INCH.  AREAS SOUTH OF A COMANCHE...TO ATHENS
LINE MAY HAVE SOME STRONG THUNDERSTORMS THAT OCCASIONALLY PRODUCE
DOWNBURST WINDS UP TO 50 MPH.

...FLOOD POTENTIAL...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN AREAS OF NORTH
TEXAS.  THE WATCH AREA IS ALONG AND NORTH OF A BRECKENRIDGE...
DALLAS...TO SULPHUR SPRINGS LINE.  THE GROUND IS NEARLY SATURATED
ACROSS THE WATCH AREA...AND DEVELOPING THUNDERSTORM COULD PRODUCE
ANOTHER ONE INCH OR MORE OF RAINFALL WHICH WOULD CAUSE RUNOFF
PROBLEMS...AND FLASH FLOODING.

...WINTER WEATHER PRECIPITATION...
THE INVADING ARCTIC AIRMASS WILL LIKELY BE DEEP ENOUGH FOR AREAS OF
LIGHT FREEZING RAIN OR SLEET TO DEVELOP LATE TONIGHT...AND ON
WEDNESDAY...WEST OF A MONTAGUE...JACKSBORO...TO BRECKENRIDGE LINE.
ANY WINTRY PRECIPITATION IN THESE AREAS IS EXPECTED TO BE BRIEF WITH
ONLY LIGHT ACCUMULATIONS.  ELSEWHERE...FALLING TEMPERATURES AND GUSTY
SURFACE WINDS TONIGHT WILL RESULT IN RAPIDLY LOWERING WIND CHILL
VALUES...AND CHOPPY WATER CONDITIONS ON AREA LAKES.

EMERGENCY MANAGERS AND RESIDENTS OF NORTH CENTRAL TEXAS SHOULD KEEP
INFORMED BY MONITORING LATER STATEMENTS ISSUED BY THE NATIONAL
WEATHER SERVICE OFFICE IN FORT WORTH.

75
Special weather statement, Feb 27, 11:57 AM CST, 2 hours 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-272200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED WORDING
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 AM CST TUE FEB 27 2001

...THUNDERSTORM POTENTIAL...
A COLD FRONT WILL MOVE TO NEAR A SHERMAN...DALLAS FORT WORTH TO
STEPHENVILLE LINE BY MID AFTERNOON...AS A WARM FRONT INCHES
NORTHWARD INTO THE SOUTHERN AREAS.  A WARM...MOIST AND UNSTABLE AIR
IS IN PLACE BETWEEN THE TWO FRONTS...AND WILL AID IN THE
DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS. SOME OF THE STRONGER
THUNDERSTORMS COULD PRODUCE HAIL...BUT MOST OF IT WILL REMAIN BELOW
THREE QUARTERS OF AN INCH.  AREAS SOUTH OF A COMANCHE...TO ATHENS
LINE MAY HAVE SOME STRONG THUNDERSTORMS THAT OCCASIONALLY PRODUCE
DOWNBURST WINDS UP TO 50 MPH.

...FLOOD POTENTIAL...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN AREAS OF NORTH
TEXAS.  THE WATCH AREA IS ALONG AND NORTH OF A BRECKENRIDGE...
DALLAS...TO SULPHUR SPRINGS LINE.  THE GROUND IS NEARLY SATURATED
ACROSS THE WATCH AREA...AND DEVELOPING THUNDERSTORMS COULD PRODUCE
ANOTHER ONE INCH OR MORE OF RAINFALL WHICH WOULD CAUSE RUNOFF
PROBLEMS...AND FLASH FLOODING.

...WINTER WEATHER PRECIPITATION...
THE INVADING ARCTIC AIRMASS WILL LIKELY BE DEEP ENOUGH FOR AREAS OF
LIGHT FREEZING RAIN OR SLEET TO DEVELOP LATE TONIGHT...AND ON
WEDNESDAY...WEST OF A MONTAGUE...JACKSBORO...TO BRECKENRIDGE LINE.
ANY WINTRY PRECIPITATION IN THESE AREAS IS EXPECTED TO BE BRIEF WITH
ONLY LIGHT ACCUMULATIONS.  ELSEWHERE...FALLING TEMPERATURES AND GUSTY
SURFACE WINDS TONIGHT WILL RESULT IN RAPIDLY LOWERING WIND CHILL
VALUES...AND CHOPPY WATER CONDITIONS ON AREA LAKES.

EMERGENCY MANAGERS AND RESIDENTS OF NORTH CENTRAL TEXAS SHOULD KEEP
INFORMED BY MONITORING LATER STATEMENTS ISSUED BY THE NATIONAL
WEATHER SERVICE OFFICE IN FORT WORTH.

75

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:21 AM CSTSevere Thunderstorm WarningFWDDallas39 min
Feb 27, 3:24 AM CSTSevere Thunderstorm WarningFWDVan Zandt36 min
Feb 27, 3:50 PM CSTFlash Flood WarningFWDDallas3 hr
Feb 27, 5:17 PM CSTFlash Flood WarningFWDFannin118 min

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.